Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 14, 2000, 2:04 PM EDT for Montgomery County, Richmond County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2000, 2:04 PM EDT (18:04 UTC)
- Expired
- Jun 14, 2000, 2:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Montgomery County, NC, Richmond County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 141806 SVRRDU NCC123-153-141845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 204 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST MONTGOMERY COUNTY IN NORTH CAROLINA RICHMOND COUNTY IN NORTH CAROLINA * UNTIL 245 PM EDT * AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF ELLERBE...OR ABOUT 9 MILES NORTHWEST OF ROCKINGHAM...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELLERBE AROUND 220 PM EDT NORMAN AROUND 240 PM EDT DERBY...CANDOR AROUND 245 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAYY FROM WINDOWS. LAT...LON 3508 7987 3491 7985 3516 7956 3530 7978 RA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:08 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 14, 10:08 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1008 AM EDT WED JUN 14 2000 CURRENT FORECAST LOOKS ON TRACK. FRONTAL BOUNDARY THROUGH SOUTHEAST VIRGINIA EXPECTED TO LIFT NORTH LATER TODAY. PER 06Z MESO-ETA WEAK IMPULSE OVER SOUTHWEST NCAROLINA..CURRENTLY SOME CLOUDS ASSOCIATED WITH THIS. MORE MOISTURE AND INSTABILITY AVAILABLE TODAY PER MORNING RAOBS. PRECIP WATERS HAVE INCREASED AND DEWPOINTS IN THE UPPER 60S/LOWER 70S. THESE FACTORS COMBINED WITH AFTERNOON HEATING...SCATTERED CONVECTION EXPECTED TO DEVELOP. TEMPERATURES RUNNING ABOUT THE SAME AS THEY WERE YESTERDAY AT THIS TIME. THICKNESS INDICATES LOWER TO MID 90S. CURRENT MAXES LOOK ON TRACK. ADJUST AFTER 11AM OBSERVATIONS IF NEEDED. .RAH...NONE. RA
In the hours before
Special weather statement, Jun 14, 12:30 PM EDT, 1 hour 34 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-152200- SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA NATIONAL WEATHER SERVICE RALEIGH, NC 1230 PM EDT THU JUN 14 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND INTO TONIGHT... .SKYWARN SPOTTERS... ACTIVATION OF THE SKYWARN SPOTTER NETWORK MAY BE NEEDED ACROSS CENTRAL NORTH CAROLINA...MAINLY IN THE LATE AFTERNOON TO EVENING HOURS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS A RESULT OF SCATTERED THUNDERSTORMS TODAY. .SYNOPTIC PATTERN... A LARGE BERMUDA HIGH PRESSURE SYSTEM WILL MAINTAIN A FLOW OF WARM HUMID AIR FROM THE SOUTHWEST ACROSS NORTH CAROLINA TODAY. HIGH HUMIDITY IN THE ATMOSPHERE TODAY WILL INCREASE CHANCES FOR THUNDERSTORMS DURING THE HOTTEST PART OF THE DAY. THE PRIMARY THREAT WITH THESE STORMS WILL BE VERY HEAVY RAIN AND LARGE HAIL. THIS ACTIVITY IS EXPECTED TO MOVE EAST INTO CENTRAL NORTH CAROLINA DURING THE LATE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR ANY ADDITIONAL STATEMENTS CONCERNING THE POTENTIAL FOR THUNDERSTORMS LATER TODAY. BL/SWH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 34 min |
| Jun 14, 2:40 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 50 min |
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 29 min |
| Jun 14, 3:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 27 min |
| Jun 14, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 30 min |
| Jun 14, 4:13 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 32 min |
| Jun 14, 4:20 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 25 min |
| Jun 14, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 29 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.